Hail, Marengo
- When
- May 10, 1:45 PM CST
- Where
- Marengo County, 4 mi N of Linden
- Measured
- 0.75 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 32.350, -87.800
Reported in Chickasaw State park.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 10, 10:45 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CDT WED MAY 10 2006 .UPDATE... ACTIVE WEATHER ONGOING ACROSS CENTRAL ALABAMA THIS MORNING AND CONTINUE TO EXPECT SEVERE WEATHER THROUGH THE AFTERNOON AND EVENING HOURS. SEVERAL COMPLEXES OF THUNDERSTORMS ARE CURRENTLY ON THE RADAR SCREEN WITH COMPLEX NUMBER ONE ACROSS SOUTHEASTERN AREAS OF THE CWA AND SECOND COMPLEX JUST ENTERING THE STATE IN MARION AND LAMAR COUNTIES. A THIRD COMPLEX IS ABOUT TO CROSS THE MISSISSIPPI RIVER INTO MISSISSIPPI. COLD FRONT IS STILL WELL TO OUR WEST ACROSS SE MISSOURI...ARKANSAS... AND NW LOUISIANA. UNFORTUNATELY THIS WILL MAKE FOR A LONG AFTERNOON AND EVENING. AMAZINGLY IT SEEMS THAT THE ATMOSPHERE IS ABLE TO RECOVER BEHIND THESE COMPLEXES AS THEY HAVE HAD NO PROBLEM SUSTAINING THEMSELVES. WITH A PRIME UNSTABLE ATMOSPHERE ACROSS SOUTHERN MISSISSIPPI AND WEST AND SOUTHWEST ALABAMA...BELIEVE THIS AREA WILL HAVE THE GREATEST THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. HAVE UPDATED THE CURRENT FORECAST TO INCREASE POPS TO CATEGORICAL FOR ALL AREAS. HAVE ALSO ADJUSTED AFTERNOON TEMPS...DEWPOINTS... AND QPF. ALSO ISSUED A FLASH FLOOD WATCH FOR AREAS ALONG AND WEST OF INTERSTATE 65 UNTIL MIDNIGHT. WILL ALSO CANCEL SEVERE THUNDERSTORM WATCH 329. FYI...WE WILL BE DOING A 17Z BALLOON RELEASE RATHER THAN THE TRADITIONAL 18Z RELEASE AS THUNDERSTORMS ARE EXPECTED OVER THE UPPER BUILDING AT RELEASE TIME. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR AREAS ALONG ANS WEST OF INTERSTATE 65. && KNS/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CDT WED MAY 10 2006 ALZ011>015-017>050-111200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 135 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. TWO TO THREE LINES OF SEVERE THUNDERSTORMS ARE LIKELY ACROSS ALL OF CENTRAL ALABAMA THROUGH MIDNIGHT FOR AREAS WEST OF INTERSTATE 65...AND UNTIL 4 AM FOR AREAS EAST OF INTERSTATE 65. FOR AREAS ALONG AND SOUTH OF A LIVINGSTON...LAKE MARTIN...WEST POINT LAKE LINE...THE MAIN THREATS WILL BE TORNADIC STORMS AND FLASH FLOODING. NORTH OF THIS LINE...THE MAIN THREATS WILL BE STRAIGHT LINE WINDS AND FLASH FLOODING. LINES OF THUNDERSTORMS WILL MOVE ACROSS ALABAMA THIS AFTERNOON INTO TONIGHT AS SEVERAL UPPER AIR DISTURBANCES MOVE ACROSS THE REGION. BESIDES HIGH WINDS AND POSSIBLE TORNADOES...IT IS LIKELY SIGNIFICANT FLOODING WILL OCCUR DUE TO THE REPEATED HEAVY RAIN. THIS IS DEVELOPING INTO A DANGEROUS WEATHER SITUATION. KEEP ABREAST OF THE LATEST WEATHER CONDITIONS...BE READY AND KNOW WHAT TO DO IF A WARNING IS ISSUED...AND DO NOT DRIVE INTO FLOODED ROADS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS WILL BECOME GUSTY ON THURSDAY...IN THE WAKE OF THE COLD FRONTAL PASSAGE. GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED...AND A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THROUGH TONIGHT. STEFKOVICH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG BESSEMER 33.38N 86.96W
05/10/2006 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AROUND BESSEMER.
&&
JONES/90PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM LIGHTNING 3 NE PELHAM 33.33N 86.76W
05/10/2006 SHELBY AL AMATEUR RADIO
HOUSE SET ON FIRE BY LIGHTNING ON TALL TIMBRE DRIVE.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL SULLIGENT 33.89N 88.13W
05/10/2006 E0.75 INCH LAMAR AL EMERGENCY MNGR
PENNY SIZED HAIL IN SULLIGENT.
&&
DCWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL LIVINGSTON 32.60N 88.19W
05/10/2006 E0.25 INCH SUMTER AL LAW ENFORCEMENT
PEA SIZED HAIL AND MINOR STREET FLOODING IN LIVINGSTON.
&&
DCWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 224 PM CDT WED MAY 10 2006 ALZ013-015-102015- FAYETTE-WALKER- 224 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE AND WALKER COUNTIES UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTHEAST OF CARBON HILL TO 12 MILES WEST OF STUDDARDS CROSSROADS...MOVING EAST AT 50 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BERRY...CARBON HILL AND STUDDARDS CROSSROADS THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 PM CDT WED MAY 10 2006 ALZ023-102015- TUSCALOOSA- 232 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 13 MILES NORTHWEST OF SAMANTHA TO 10 MILES SOUTH OF ELROD...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR ELROD...LAKE LURLEEN STATE PARK...NORTHPORT...TUSCALOOSA... SAMANTHA...HOLT AND BROOKWOOD THROUGH 315 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. KSL
The Birmingham radar (KBMX), 133 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 hail. Local standard time, as filed.
Reported in Chickasaw State park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512283.